Alert archive / Florida / Tornado Warnings in 2006
Tornado Warning 8, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Aug 23, 2006, 2:53 PM EDT for Duval County, Florida. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2006, 2:53 PM EDT (18:53 UTC)
- Expired
- Aug 23, 2006, 3:08 PM EDT
- In force
- 15 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 37 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 231853 TORJAX FLC031-231930- /O.NEW.KJAX.TO.W.0008.060823T1853Z-060823T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 253 PM EDT WED AUG 23 2006 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... EXTREME EASTERN DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 330 PM EDT * AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR JACKSONVILLE BEACH...OR ABOUT NEAR PONTE VEDRA BEACH. THIS TORNADO WAS NEARLY STATIONARY. * THE TORNADO IS WILL BE NEAR... JACKSONVILLE BEACH AND NEPTUNE BEACH BY 330 PM EDT... SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 3034 8144 3024 8142 3024 8129 3035 8129 $$ ENYEDI
1 follow-up statement
000 WWUS52 KJAX 231908 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 308 PM EDT WED AUG 23 2006 FLC031-231918- /O.CAN.KJAX.TO.W.0008.000000T0000Z-060823T1930Z/ DUVAL FL- 308 PM EDT WED AUG 23 2006 ...THE TORNADO WARNING FOR EXTREME EASTERN DUVAL COUNTY IS CANCELLED... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 3034 8144 3024 8142 3024 8129 3035 8129 $$ ENYEDI
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Aug 23, 2:30 PM EDT, 23 minutes earlier.
Area forecast discussion, Aug 23, 2:30 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT WED AUG 23 2006 .SHORT TERM...TONIGHT THROUGH FRIDAY... VERY FAVORABLE RAINFALL PATTERN IS SET-UP THROUGH FRIDAY WITH LIGHT SWLY FLOW AND DEEP TROPICAL MOISTURE AVAILABLE FOR A ROUND OF TSTMS EACH DAY FROM THE LATE MORNING THROUGH EVENING HOURS. POPS WILL GENERALLY BE IN THE LIKELY CATEGORY AT 60 TO 70% WITH GOOD COVERAGE EXPECTED AREA WIDE. GOOD COVERAGE OF PCPN AND MORE CLOUD COVER WILL HOLD DOWN MAX TEMPS INTO THE UPPER 80S TO AROUND 90 IN MOST LOCATIONS. WARM MID LEVELS TEMPS AND W/SWLY SFC TO 500 MB FLOW AT ONLY 10 KNOTS OR LESS WILL LIMIT THE SEVERE WX THREAT TO ONLY LOCALLY HEAVY RAINFALL AND EXCESSIVE LIGHTNING AT TIMES. SOME STRONG STORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH...BUT SEVERE WINDS AND HAIL ARE NOT EXPECTED. HAVE GENERALLY DISCOUNTED THE 12Z NAM SOLUTION THAT SPINS UP TROPICAL LOW IN THE NERN GOMEX ON THU/FRI...ALTHOUGH IT DOESNT IMPACT THE MASS FIELDS OVER THE JAX FORECAST AREA. .LONG TERM...SATURDAY THROUGH WEDNESDAY... SATURDAY WILL BE TRANSITION DAY AS LAST OF OLD FRONTAL MOISTURE BEGINS TO GET SHUNTED TOWARD THE WEST AND HIGH PRESSURE BUILDS IN THE MID/UPPER LEVELS. POPS WILL LOWER INTO THE 30-50% RANGE. SUNDAY THROUGH TUESDAY WILL FEATURE MUCH LOWER POPS AS MID/UPPER LEVEL HIGH PRESSURE CENTER SHOULD SQUASH MOST OF THE CONVECTION AS THE ATMOSPHERE DRIES OUT SUBSTANTIALLY. POPS WILL LOWER INTO THE 10-30% RANGE AND BE CONFINED MOST TO THE COASTAL AREAS WHERE LATE NIGHT AND MORNING SHOWERS/TSTMS WILL BE POSSIBLE. LATEST 12Z GFS RUN STILL CONSISTENT IN SHOWING DEEPER MOISTURE MOVING BACK INTO THE REGION WITH POPS REBOUNDING INTO THE 30-40% RANGE ON WEDNESDAY. && .MARINE...MAINLY SOUTHWEST FLOW TO CONTINUE FOR NEXT SEVERAL DAYS. SPEEDS SHOULD REMAIN BELOW 15 KNOTS WITH ONSHORE FLOW NEARSHORE IN THE AFTERNOONS. HIGH PRESSURE BUILDS NORTH OF THE AREA OVER THE WEEKEND WITH ONSHORE FLOW DEVELOPING WHICH SHOULD BUILD THE SEAS A BIT. && .AVIATION...TSRA ONGOING THIS AFTERNOON AROUND JAX AND CRG WITH ACTIVITY EBBING TOWARDS GNV. 18Z ISSUANCE KEPT CONVECTION GOING THROUGH 02Z OVER EAST COAST SITES. CURRENT TRENDS SUGGEST THIS MIGHT END EARLIER SO WILL MONITOR FOR POSSIBLE AMENDMENTS THROUGH THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 89 72 91 / 40 60 40 50 SSI 75 88 75 87 / 40 60 40 50 JAX 74 91 74 89 / 40 60 50 60 SGJ 76 88 75 87 / 40 50 40 60 GNV 73 90 73 89 / 40 60 40 70 OCF 73 89 73 89 / 30 70 50 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...HESS MARINE/FIRE WX...CAMP AVIATION...CAMP
Hazardous weather outlook, Aug 23, 5:10 AM EDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 510 AM EDT WED AUG 23 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-240815- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 510 AM EDT WED AUG 23 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... DUE TO HIGH ATMOSPHERIC MOISTURE NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT WITH THE BEST CHANCES ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. SHOWERS AND STORMS WILL FIRST DEVELOP OVER INLAND AREAS WEST OF U.S. HIGHWAY 301 THIS MORNING THEN SPREAD TOWARD THE EAST COAST. SOME OF THE STRONGER STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND EXCESSIVE CLOUD TO GROUND LIGHTNING. THERE IS A POSSIBILITY OF ISOLATED STRONG TO SEVERE THUNDERSTORMS PRODUCING DAMAGING DOWNBURST WINDS IN THE AFTERNOON AND EARLY EVENING HOURS. STORMS WILL BE MOVING EAST AT 5 TO 10 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THURSDAY AND FRIDAY AS A WEAK COOL FRONT MOVES INTO THE REGION. THE MAIN CONCERNS WILL BE LOCALIZED STRONG GUSTY WINDS...HEAVY RAINFALL CAUSING LOCALIZED FLOODING AND FREQUENT LIGHTNING. RAIN CHANCES SHOULD GRADUALLY DECREASE OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS
In the hours before
Special weather statement, Aug 23, 1:46 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 146 PM EDT WED AUG 23 2006 FLZ025-032-231830- CLAY-DUVAL- 146 PM EDT WED AUG 23 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLAY AND SOUTHERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM EDT... AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER BELLAIR...OR OVER ORANGE PARK... MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LAKESIDE...ORANGE PARK...BELLAIR...MANDARIN...ORTEGA... SAN MARCO...RIVERSIDE AND DOWNTOWN JACKSONVILLE THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Aug 23, 2:02 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 202 PM EDT WED AUG 23 2006 FLZ025-032-033-037-038-231900- CLAY-DUVAL-FLAGLER-PUTNAM-ST. JOHNS- 202 PM EDT WED AUG 23 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...FLAGLER... ST. JOHNS...DUVAL AND PUTNAM COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 300 PM EDT... AT 202 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF ORANGE PARK TO 9 MILES SOUTHWEST OF CRESCENT CITY...MOVING EAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PALATKA...ORTEGA...ORANGE PARK...GREEN COVE SPRINGS...BOSTWICK...HASTINGS...ANDALUSIA...BELLAIR...SWITZERLAND...P POMONA PARK...SAN MATEO AND MANDARIN THROUGH 300 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:45 PM EDT | Special Marine Warning | JAX | 90 min | |
| Aug 23, 2:53 PM EDT | Special Marine Warning | JAX | 2 hr |
Nearby
Tornado Warnings in Florida, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.